MAUDE Adverse Event Report: CARTIVA, INC CARTIVA IMPLANT 8MM; PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT

CARTIVA, INC CARTIVA IMPLANT 8MM; PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT
Catalog Number CAR-08-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Deformity/ Disfigurement (2360)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported by patient's counsel that allegedly on (b)(6) 2018, the patient underwent bilateral bunionectomy and bilateral cheilectomy and was implanted with 8 mm cartiva implants.The patient subsequently developed significant reduction in her range of motion as well as pain to the joints.The patient also had some hallux abductovalgus deformity which was forming to both great toe joints.The patient underwent bilateral first metatarsophalangeal joint arthroplasty on (b)(6) 2024.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
CARTIVA IMPLANT 8MM
Common Device Name
PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT
Manufacturer (Section D)
CARTIVA, INC
6120 windward parkway
suite 220
alpharetta GA 30005
Manufacturer (Section G)
CARTIVA, INC
6120 windward parkway
suite 220
alpharetta GA 30005
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23246618
Report Number3009351194-2025-00202
Device Sequence Number10442122
Product Code PNW
UDI-Device Identifier00852897002021
UDI-Public(01)00852897002021(11)180226(17)200229(10)F020818001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/29/2020
Device Catalogue NumberCAR-08-US
Device Lot NumberF020818001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale